Alert archive / Pennsylvania / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

January 25, 2014Gloucester County, Salem County, New Jersey; 5 counties in Pennsylvania; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jan 25, 2014, 3:01 PM EST for Gloucester County, Salem County, New Jersey; 5 counties in Pennsylvania; New Castle County, Delaware. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2014, 3:01 PM EST (20:01 UTC)
Expired
Jan 25, 2014, 4:30 PM EST
In force
89 min
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Gloucester County, NJ, Salem County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 94 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2101 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WWUS81 KPHI 252001
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
301 PM EST SAT JAN 25 2014

DEZ001-NJZ009-016>019-PAZ070-071-101>106-252130-
CAMDEN NJ-DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
GLOUCESTER NJ-HUNTERDON NJ-LOWER BUCKS PA-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-UPPER BUCKS PA-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
301 PM EST SAT JAN 25 2014
 
...AN AREA OF HEAVIER SNOW WILL AFFECT THE GREATER PHILADELPHIA 
METRO AREA AND WEST CENTRAL NEW JERSEY... 

AN AREA OF HEAVIER SNOW COVERED PORTIONS OF CHESTER AND NEW CASTLE 
COUNTIES.  THE SNOW AREA WAS GENERALLY MOVING NORTHEAST AT 35 MPH.
THIS BAND WILL AFFECT THE REST OF THE PHILADELPHIA METROPOLITAN AREA
AS WELL PARTS OF WEST CENTRAL NEW JERSEY BETWEEN NOW 
AND 430 PM. 

THE SNOW WILL DROP VISIBILITIES TO LESS THAN ONE MILE AND COULD 
PUT DOWN AN ADDITIONAL HALF INCH TO INCH OF SNOW. ROADWAYS THAT 
ARE WET COULD BECOME SNOW COVERED, ESPECIALLY LESS TRAVELED ONES. 

IF DRIVING, PLEASE BE ALERT FOR CHANGING ROAD CONDITIONS AND POOR
VISIBILITIES.  GIVE YOURSELF PLENTY OF EXTRA BRAKING DISTANCE.
 
LAT...LON 4011 7595 4026 7568 4044 7554 4042 7548
      4050 7540 4062 7510 4014 7490 3959 7503
      3952 7517 3956 7524 3946 7541 3938 7544
      3946 7555 3959 7555 3947 7558 3937 7550
      3929 7565 3930 7576 3972 7579 3972 7588

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jan 25, 2:30 PM EST, 31 minutes earlier.

Area forecast discussion, Jan 25, 2:30 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
230 PM EST SAT JAN 25 2014

.SYNOPSIS...
STRONG LOW PRESSURE IS EXPECTED TO TRACK ACROSS SOUTHEASTERN CANADA
TODAY, WITH ITS ASSOCIATED COLD FRONT CROSSING OUR AREA THIS
EVENING. FROM LATE SUNDAY INTO MONDAY, MORE LOW PRESSURE WILL TRACK
FROM THE GREAT LAKES TO THE NORTHEAST, SENDING ANOTHER COLD FRONT
THROUGH OUR REGION MONDAY AFTERNOON. HIGH PRESSURE WILL BUILD ACROSS
TO THE SOUTH OF OUR AREA TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A 19Z SURFACE ANALYSIS PLACED STRONG LOW PRESSURE NORTH OF LAKE
ONTARIO. AN ARCTIC FRONT TRAILED SOUTHWESTWARD FROM THIS LOW THROUGH
THE OHIO VALLEY. AN UPPER AIR ANALYSIS SHOWED A SHARP TROUGH FROM
HUDSON BAY SOUTHWARD TO THE TENNESSEE VALLEY. THERE WERE SEVERAL
AREAS OF MORE FOCUSED 850 MB WAA FROM NEW ENGLAND TO THE CAROLINAS.
A POTENT CYCLONICALLY CURVED 250 MB JET WAS FROM THE MIDWEST TO THE
SOUTHEASTERN U.S. THEN UP ACROSS COASTAL NEW ENGLAND.

WAA/ISENTROPIC LIFT HELPED TO GENERATE A BAND OF MODERATE TO HEAVY
SNOW ACROSS A GOOD PORTION OF THE AREA EARLIER, AND THAT FORCING HAS
SHIFTED OFF THE COAST. THERE WAS ALSO AN AREA OF FRONTOGENETIC
FORCING COMBINED WITH INITIAL SEEDING FROM HIGHER LEVEL CLOUDS. A
POTENT UPPER-LEVEL TROUGH AND EMBEDDED SHORT WAVE ENERGY WILL ARRIVE
THROUGH TONIGHT, WHICH WILL DRIVE AN ARCTIC FRONT ACROSS OUR AREA.
MEANWHILE, A POTENT SURFACE LOW WILL TRACK ACROSS SOUTHEASTERN
CANADA. THE IR SATELLITE IMAGERY HAS SHOWN COOLING CLOUD TOPS OVER
THE AREA THIS AFTERNOON, INDICATING STRENGTHENING LARGE SCALE LIFT.
THERE IS NOT A LOT OF MOISTURE AVAILABLE FOR THIS SYSTEM, HOWEVER
THE LARGE SCALE LIFT AND THE INTENSITY OF THE FEATURES ALOFT COUPLED
WITH SOME HELP FROM AN UPPER-LEVEL JET, IS SUPPORTING AN AREA OF
SNOW. THIS SNOW SHOULD DWINDLE INTO THE EARLY EVENING AS THE MAIN
FORCING IS FORECAST TO EXIT TO THE EAST. OVERALL WE DECIDED TO
MAINTAIN THE ADVISORY AS IS FOR NOW, AND SPECIAL WEATHER STATEMENTS
HAVE BEEN ISSUED TO COVER SOME OTHER AREAS.

WE THEN TRANSITION TO A FEW SNOW SHOWERS AND EVEN THE POTENTIAL FOR
LOCALIZED BRIEF SNOW SQUALLS. THE ARCTIC FRONT IS FORECAST TO SLICE
THROUGH THE AREA, AND AS THIS ARRIVES AND THE LAPSE RATES STEEPEN
MAY LEAD TO SOME HEAVIER SNOW SHOWERS. A STRONG SHORT WAVE MOVING
THROUGH MAY HELP TO ORGANIZE A FEW OF THESE IN A NORTHWEST TO
SOUTHEAST ORIENTATION, ESPECIALLY AS THE TROUGH AXIS ARRIVES. SEVERAL
OF THE MODELS AND ESPECIALLY THE HIGHER RESOLUTION MODELS SUGGEST
THIS POTENTIAL. THESE ARE EXPECTED TO BE RATHER LOCALIZED, HOWEVER
WHERE THEY OCCUR THE SNOW WILL COME DOWN HEAVY WITH AROUND AN INCH
ACCUMULATING IN A SHORT PERIOD OF TIME. WE WILL THEREFORE TAPER THE
POPS DOWN THROUGH THE NIGHT.

A GUSTY AT TIMES SOUTHERLY WIND WILL SHIFT TO THE WEST AND NORTHWEST
TONIGHT BEHIND THE ARCTIC FRONT. THE WINDS SHOULD SETTLE AT LEAST
SOME FOR MANY AREAS FOR AWHILE THIS EVENING, BUT THERE MAY BE A
SURGE IN THE WINDS FOR A TIME OVERNIGHT AS MUCH COLDER AIR ADVECTS
IN AND PRESSURE RISES OCCUR. THIS WILL RESULT IN WIND CHILL VALUES
ONCE AGAIN DROPPING TO RATHER COLD LEVELS. OVERALL THOUGH, OUTSIDE
OF THE HIGHEST TERRAIN IN THE POCONOS THE VALUES ARE NOT ANTICIPATED
TO REACH ADVISORY CRITERIA.

AS FOR LOW TEMPERATURES, A BLEND OF THE NAM/GFS MOS WAS USED THEN
SOME LOCALES WERE ADJUSTED DOWN DUE TO SOME WIND DROPPING OFF FOR
AWHILE AND SNOW COVER. THE HOURLY GRIDS WERE ADJUSTED BASED ON THE
LATEST OBS AND THEN THE LAMP/LAV GUIDANCE WAS BLENDED IN TO HELP
ASSIST WITH TRENDS, ESPECIALLY INTO THIS EVENING.

&&

.SHORT TERM /SUNDAY/...
A SHARP UPPER-LEVEL TROUGH WILL BE LIFTING OUT WITH THE FLOW BACKING
TO THE WEST AND EVEN SOUTHWEST. THIS IS IN RESPONSE TO ANOTHER SHORT
WAVE/CLIPPER DIVING ACROSS THE GREAT LAKES REGION. MEANWHILE, HIGH
PRESSURE AT THE SURFACE WILL SLIDE TO OUR SOUTH ALLOWING THE WINDS
TO DIMINISH SOME ESPECIALLY IN THE AFTERNOON. A PIECE OF ARCTIC AIR
ONCE AGAIN MOVES ACROSS OUR AREA DURING THIS TIME, RESULTING IN
SUB-FREEZING TEMPERATURES. THERE WILL BE ENOUGH WIND TO RESULT IN
RATHER COLD WIND CHILLS ESPECIALLY IN THE MORNING, HOWEVER OVERALL
NO ADVISORY IS EXPECTED ATTM.

AS OUR NEXT CLIPPER SYSTEM MOVES ACROSS THE GREAT LAKES REGION, THE
WAA WILL ONCE AGAIN STRENGTHEN FROM THE WEST. THIS IN COMBINATION
WITH THE FLOW BACKING TO THE SOUTHWEST DURING THE AFTERNOON, WILL
ALLOW CLOUDS TO BE ON THE INCREASE ESPECIALLY THE NORTHERN HALF OF
THE CWA. MUCH OF THE AREA MAY START WITH LOTS OF SUNSHINE, BUT THEN
INCREASING CLOUDS ARE THEN EXPECTED FOR MUCH OF THE AREA. THE BULK
OF THE LIFT IS KEPT ACROSS THE GREAT LAKES REGION, THEREFORE NO
PRECIPITATION IS EXPECTED ALTHOUGH SOME SNOW SHOWERS IN THE POCONOS
CANNOT BE RULED OUT MAINLY LATE IN THE DAY.

HIGH TEMPERATURES WERE A NAM/GFS MOS BLEND, THEN LEANED TOWARD THE
COLDER 2 METER TEMPERATURES GIVEN THE 850 MB TEMPERATURES FORECAST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
NOT TO SOUND LIKE A BROKEN RECORD...BUT THE MAIN STORY REMAINS THE COLD.

SUNDAY NIGHT INTO MONDAY...BOTH THE GFS AND ECMWF HAVE TRENDED A
BIT FURTHER SOUTH WITH THE TRACK OF THE SURFACE LOW SUNDAY NIGHT
INTO MONDAY. AT THE TROPOPAUSE...THE MAIN AREA OF POSITIVE
PRESSURE ADVECTION REMAINS NW OF MOST OF THE REGION...EVEN WITH
THE SOUTHERN TRACK. HOWEVER...MODELS ARE NOW DEPICTING A NARROW
BAND OF FRONTOGENESIS PRIMARILY OVER EASTERN PA AND NORTHWEST NJ
WITH THE PASSAGE OF THE COLD FRONT MONDAY. THUS HAVE KEPT AT LEAST
SLIGHT CHANCE POPS ACROSS ALL OF THE REGION MONDAY THROUGH MID
DAY. SINCE THIS IS PRIMARILY WITH THE COLD FRONT...EXPECT MOSTLY
SNOW. GIVEN THE LACK OF OPPORTUNITY FOR MOISTURE ADVECTION BETWEEN
TODAYS SYSTEM AND THIS ONE...AND THE ONLY BRIEF WINDOW OF
OPPORTUNITY FOR PRECIPITATION...DO NOT EXPECT MUCH IN THE WAY OF
SNOW. HOWEVER...IF THE FRONT IS DELAYED AT ALL...COULD SEE A RAIN
SNOW MIX OR EVEN MORE MOISTURE IN PLACE BEFORE THE PRECIPITATION
BEGINS.

TUESDAY...IT WILL BE VERY COLD! THE ARCTIC AIR MASS IS ENTRENCHED
OVER THE REGION THIS DAY. GFS EVEN SHOWS A SUB ZERO DAY FOR MPO
WITH A HIGH OF -1! GIVEN THAT THIS IS JUST A FEW DEGREES AWAY FROM
THE RECORD LOW FOR THE DAY...I THINK IT IS A BIT TOO EXTREME. BUT
ALL GUIDANCE IS RATHER CONSISTENT ON SINGLE DIGIT HIGHS FOR
HIGHER TERRAIN IN EASTERN PA AND NORTHWEST NJ...TEENS IN THE
DELAWARE RIVER VALLEY AND MUCH OF NJ...AND NEAR 20 AT THE SHORE.

WEDNESDAY AND THURSDAY...SOME AIR MASS MODIFICATION WILL LEAD TO A
MODEST WARMING TREND FOR THE MID WEEK. THE LATEST RUNS OF BOTH THE
GFS AND ECMWF HAVE TRENDED FURTHER EAST WITH THE TRACK OF THE OFF
SHORE LOW...NOW NOT SHOWING ANY QPF OVER OUR AREA. HOWEVER...GIVEN
THAT THIS IS THE FIRST RUN WITH THIS SOLUTION...HAVE KEPT THE
SLIGHT CHANCE POPS ALONG THE SHORE FOR NOW.

THURSDAY NIGHT INTO FRIDAY...STILL CONSIDERABLE UNCERTAINTY AND
DISAGREEMENT AMONG THE MODELS...BUT IF THE LATEST GFS IS
RIGHT...COULD SEE A WARM FRONT LIFT NORTH THROUGH THE DAY BRINGING
PRECIPITATION AND HIGHS IN THE 40S. FOR NOW...HAVE KEPT CLOSE TO
THE ENSEMBLE MEAN...KEEPING HIGHS IN THE 30S AND ONLY A 20 PERCENT
CHANCE FOR PRECIPITATION.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REST OF THIS AFTERNOON...MAINLY MVFR CEILINGS AND VISIBILITIES WITH
PERIODS OF SNOW ACROSS THE AREA. THE VISIBILITIES WILL LOWER TO AT
LEAST IFR AT TIMES WHEN THE SNOW INTENSITY INCREASES SOME. THE SNOW
SHOULD TAPER OFF BY EARLY EVENING FROM WEST TO EAST. SOUTH-SOUTHWEST
WINDS GENERALLY 10-15 KNOTS WITH GUSTS TO 20-25 KNOTS. DUE TO THE
GUSTY WINDS AND POWDERY SNOW, SOME BLOWING AND DRIFTING SNOW CAN
REDUCE THE LOCAL VISIBILITY SOME MORE AT TIMES.

TONIGHT...ANY REMAINING SNOW SHOULD QUICKLY END EARLY, HOWEVER AS
THE ARCTIC FRONT MOVES THROUGH DURING THE NIGHT THERE COULD BE SOME
SNOW SHOWERS OR LOCALLY BRIEF SNOW SQUALLS ESPECIALLY OVER EASTERN
PENNSYLVANIA. OTHERWISE, GENERALLY IMPROVING TO VFR. SOUTHWEST WINDS
SHIFTING TO THE WEST-NORTHWEST AT 10-15 KNOTS. THERE COULD BE A LULL
IN THE WINDS FOR A TIME THIS EVENING, THEN PERHAPS TURNING MORE
GUSTY FOR AWHILE OVERNIGHT AS THE ARCTIC FRONT MOVES THROUGH.

SUNDAY...OVERALL VFR WITH INCREASING CLOUDS. WEST-NORTHWEST WINDS
10-15 KNOTS, GENERALLY BECOMING SOUTHWEST IN THE AFTERNOON.

OUTLOOK...
MONDAY...MVFR AND LOCALIZED IFR IS POSSIBLE ACROSS THE REGION
WITH ANY SHSN THAT MOVE IN. GUSTY WESTERLY AND NORTHWESTERLY WINDS
POSSIBLE ESPECIALLY BEHIND A COLD FRONT MONDAY AFTERNOON.

TUESDAY...MAINLY VFR CONDITIONS EXPECTED.

WEDNESDAY...MAINLY VFR CONDITIONS EXPECTED...ALTHOUGH SOME RASN IS
POSSIBLE ALONG THE COAST...INCLUDING KACY WHICH COULD LEAD TO
BRIEF MVFR CONDITIONS.

&&

.MARINE...
SOUTHWESTERLY WINDS WILL GRADUALLY TURN WEST BEHIND A COLD FRONTAL
PASSAGE TONIGHT. IN ADVANCE OF THE FRONT WE WILL SEE STRONGER WINDS
ALOFT MIX DOWN AND GALE FORCE GUSTS WILL OCCUR OVER THE AREA WATERS.
EXPECT GALE CONDITIONS ON THE AREA WATERS TO CONTINUE THROUGH
TONIGHT. IN ADDITION, SEAS ON THE OCEAN WILL REMAIN ABOVE 5 FEET
THROUGH TONIGHT.

FREEZING SPRAY WILL BE AN ISSUE, ESPECIALLY TONIGHT, ACROSS THE
WATERS. A FREEZING SPRAY ADVISORY MAY BE NEEDED FOR THE OCEAN FRONT
FOR TONIGHT BUT WE WILL HOLD OFF ON ISSUANCE AT THIS TIME.

OUTLOOK...
SUNDAY...WINDS WILL BRIEFLY DECREASE BELOW SCA CONDITIONS THROUGH
THE DAY...BUT SHOULD INCREASE ABOVE SCA CONDITIONS TO NEAR GALE
CONDITIONS SUNDAY NIGHT.

MONDAY...SCA TO NEAR GALE CONDITIONS CONTINUE...ESPECIALLY BEHIND
A COLD FRONT LATE IN THE DAY MONDAY.

TUESDAY...SCA CONDITIONS AND LIGHT TO MODERATE FREEZING SPRAY
EXPECTED.

WEDNESDAY...WINDS DECREASING BELOW SCA CONDITIONS BY WEDNESDAY
AFTERNOON.

&&

.HYDROLOGY...
AN ICE JAM IS STARTING TO FORM ON THE DELAWARE NEAR TRENTON AROUND
THE SAME LOCATION THAT SAW AN ICE JAM EARLIER THIS MONTH. THE RIVER
STAGE HAS BEEN FLUCTUATING AROUND 15.5 FT AND WILL CONTINUE TO DO SO
AS WE CONTINUE TO EXPERIENCE BELOW NORMAL TEMPERATURES.

SINCE WE ARE FORECASTING TEMPERATURES TO REMAIN NEAR OR BELOW
FREEZING AT TRENTON AND POINTS NORTHWARD THROUGH NEXT FRIDAY, THE
RIVER ICE IS EXPECTED TO THICKEN. EXACTLY HOW THE ICE JAM BEHAVES
ALONG WITH ITS POSSIBLE BACKWATER FLOODING RESULTS AND ITS RELEASE
RESULTS ARE UNCERTAIN. HOWEVER, IT WOULD APPEAR THERE WOULD THICKER
ICE THAN WHAT OCCURRED IN EARLY JANUARY.

WE WILL CONTINUE TO MONITOR THE ICE JAM AND ISSUE APPROPRIATE
PRODUCTS SHOULD A RISE OCCUR AND CAUSE FLOODING CONCERNS IN AND
AROUND THE RIVER AREAS.

A FEW OTHER GAGES ARE STARTING TO HAVE IMPACTS FROM THE ICE IN THE
WATER. THE ICE MAY CAUSE A FALSE FLOOD READING TO OCCUR SO PLEASE
CONTINUE TO MONITOR YOUR NEARBY STREAMS AND RIVERS AND NOTIFY THE
APPROPRIATE PERSONNEL IF YOU SHOULD SEE ANY FLOODING AND/OR AN ICE
JAM OCCURRING.

IN ADDITION, OTHER ICE JAMS ARE ANTICIPATED TO FORM THROUGH THE
FIRST WEEK OF FEBRUARY AS SUBFREEZING TEMPS CONTINUE MOST EVERYDAY
IN THIS PERSISTENTLY COLD PATTERN.

&&

.TIDES/COASTAL FLOODING...
STRONG SOUTHWEST TO NORTHWEST WINDS WILL CONTINUE THROUGH MONDAY
EVENING, WHICH WILL ALLOW TIDAL WATER LEVELS TO LOWER ALONG THE
ATLANTIC OCEAN, THE DELAWARE BAY AND INTO THE TIDAL PORTION OF THE
DELAWARE RIVER. THE GUIDANCE IS SUGGESTING MARGINAL BLOW OUT TIDES
/-1.8 FT MLLW/ ARE POSSIBLE AROUND THE TIMES OF LOW TIDE MAINLY ON
SUNDAY AND MONDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     PAZ060>062-101>103-105.
     WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     PAZ054-055.
NJ...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     NJZ001-007-009.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 7 AM EST SUNDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...GORSE/JOHNSON
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...JOHNSON
AVIATION...GORSE/JOHNSON
MARINE...JOHNSON/MEOLA
HYDROLOGY...STAFF
TIDES/COASTAL FLOODING...STAFF
Hazardous weather outlook, Jan 25, 4:09 AM EST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 AM EST SAT JAN 25 2014

PAZ054-055-260915-
CARBON-MONROE-
409 AM EST SAT JAN 25 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERSISTENT SUB-FREEZING TEMPERATURES WILL CONTINUE THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK WITH SUBZERO NIGHTTIME LOWS AT
TIMES. WIND CHILL MAY DROP TO 20 BELOW EARLY TUESDAY AND WEDNESDAY
MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ008-010-012>020-026-027-PAZ070-071-104-106-260915-
NEW CASTLE-CECIL-MORRIS-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-EASTERN MONTGOMERY-LOWER BUCKS-
409 AM EST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF SNOW ARE EXPECTED TODAY WITH 1 TO 2 INCH ACCUMULATIONS
POSSIBLE. COLD GROUND AND BELOW FREEZING TEMPERATURES WILL PERMIT
SLIPPERY PAVEMENT TO DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE COLD CONDITIONS WILL CONTINUE THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK.

AS A RESULT OF THE COLD, RIVER ICE WILL BE THICKENING AND
INCREASING WITH THE POTENTIAL FOR A FEW ICE JAMS AND ASSOCIATED
FLOODING. WHERE AND WHEN THESE WILL FORM ARE UNKNOWNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007-009-PAZ060>062-101>103-105-260915-
SUSSEX-WARREN-HUNTERDON-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
409 AM EST SAT JAN 25 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE COLD CONDITIONS WILL CONTINUE THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK.

AS A RESULT OF THE COLD, RIVER ICE WILL BE THICKENING AND
INCREASING WITH THE POTENTIAL FOR A FEW ICE JAMS AND ASSOCIATED
FLOODING. WHERE AND WHEN THESE WILL FORM ARE UNKNOWNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ021>025-260915-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
409 AM EST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SNOW SHOWERS ARE EXPECTED TODAY. SNOW ACCUMULATION OF NEAR OR
BELOW ONE INCH ARE POSSIBLE. WIND GUSTS MAY APPROACH 45 MPH
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

VERY COLD CONDITIONS WILL CONTINUE THROUGH AT LEAST THE MIDDLE
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-260915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
409 AM EST SAT JAN 25 2014

...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 25, 10:47 AM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1047 AM EST SAT JAN 25 2014

DEZ001-MDZ008-012-NJZ008-010-012-015>019-PAZ070-071-104-106-
251730-
NEW CASTLE-CECIL-KENT MD-MORRIS-SOMERSET-MIDDLESEX-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
EASTERN MONTGOMERY-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
MORRISTOWN...SOMERVILLE...NEW BRUNSWICK...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
MEDIA...PHILADELPHIA...NORRISTOWN...LANSDALE...MORRISVILLE...
DOYLESTOWN
1047 AM EST SAT JAN 25 2014

...SNOW WILL BE DEVELOPING ALONG AND NEAR THE INTERSTATE 95 CORRIDOR
BETWEEN NOW AND 1230 PM...

SLIPPERY TRAVEL WILL DEVELOP SHORTLY AFTER SNOW BEGINS FROM NORTHEAST
MARYLAND THROUGH PHILADELPHIA...TRENTON AND NEW BRUNSWICK NEW JERSEY.
VISIBILITY WILL LOWER TO THREE QUARTERS OF A MILE. TEMPERATURES WILL
REMAIN IN THE 20S AS THE SNOW CONTINUES THROUGH MID AFTERNOON AND
ACCUMULATES A QUICK 1 TO 2 INCHES.

BE PREPARED FOR RAPIDLY DETERIORATING ROAD CONDITIONS AS SNOW BEGINS
DURING MIDDAY.

NJZ014-024>026-251730-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
INCLUDING THE CITIES OF...SANDY HOOK...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND
1047 AM EST SAT JAN 25 2014

...STRONG SOUTHWEST WINDS ALONG COASTAL NEW JERSEY THROUGH MIDDAY...

GUSTY SOUTHWEST WINDS AROUND 45 MPH WILL OCCUR ALONG THE NEAREST
FEW MILES OF COASTAL NEW JERSEY WITH ISOLATED GUSTS TO 50 MPH.

THIS WILL AFFECT HIGH PROFILE VEHICLES...ESPECIALLY ON BRIDGES
AND OVERPASSES.

BE ALERT FOR SUDDENLY CHANGING WIND SPEEDS.

DRAG
Special weather statement, Jan 25, 11:50 AM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1150 AM EST SAT JAN 25 2014

DEZ001-MDZ008-012-NJZ008-010-012-015>019-PAZ070-071-104-106-
251830-
NEW CASTLE-CECIL-KENT MD-MORRIS-SOMERSET-MIDDLESEX-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
EASTERN MONTGOMERY-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
MORRISTOWN...SOMERVILLE...NEW BRUNSWICK...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
MEDIA...PHILADELPHIA...NORRISTOWN...LANSDALE...MORRISVILLE...
DOYLESTOWN
1150 AM EST SAT JAN 25 2014

...SNOW ALONG AND NEAR THE INTERSTATE 95 CORRIDOR WILL CAUSE VERY SLIPPERY
TRAVEL DURING MIDDAY...

SNOW...SOME OF IT BRIEFLY HEAVY SHOULD BE CAUSING WIDESPREAD SLIPPERY
TRAVEL FROM NORTHEAST MARYLAND THROUGH PHILADELPHIA...TRENTON AND
NEW BRUNSWICK NEW JERSEY. VISIBILITY WILL BRIEFLY LOWER TO A QUARTER
MILE. THE SNOW MAY BRIEFLY LET UP AFTER 130 PM BUT ITS EXPECTED TO
BECOME STEADY SNOW AGAIN BY 3 PM. TEMPERATURES WILL REMAIN IN THE
20S. ACCUMULATIONS SHOULD RANGE BETWEEN 1 AND 2 INCHES.

BE PREPARED FOR RAPIDLY DETERIORATING ROAD CONDITIONS WITHIN 1 HOUR
AFTER THE SNOW BEGINS.

ALREADY REPORTS OF ONE TO ALMOST ONE AND ONE HALF INCHES HAVE BEEN
RECEIVED FROM NORTHEAST HEIGHTS IN MARYLAND AND NEAR SOUTH ALLENTOWN
PENNSYLVANIA.

NJZ014-024>026-251830-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
INCLUDING THE CITIES OF...SANDY HOOK...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND
1150 AM EST SAT JAN 25 2014

...STRONG SOUTHWEST WINDS ALONG COASTAL NEW JERSEY THROUGH MIDDAY...

GUSTY SOUTHWEST WINDS AROUND 45 MPH WILL OCCUR ALONG THE NEAREST
FEW MILES OF COASTAL NEW JERSEY WITH ISOLATED GUSTS TO 50 MPH.

THIS WILL AFFECT HIGH PROFILE VEHICLES...ESPECIALLY ON BRIDGES
AND OVERPASSES.

BE ALERT FOR SUDDENLY CHANGING WIND SPEEDS.

DRAG
DRAG
Special weather statement, Jan 25, 3:01 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
301 PM EST SAT JAN 25 2014

DEZ001-NJZ009-016>019-PAZ070-071-101>106-252130-
CAMDEN NJ-DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
GLOUCESTER NJ-HUNTERDON NJ-LOWER BUCKS PA-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-UPPER BUCKS PA-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
301 PM EST SAT JAN 25 2014

...AN AREA OF HEAVIER SNOW WILL AFFECT THE GREATER PHILADELPHIA
METRO AREA AND WEST CENTRAL NEW JERSEY...

AN AREA OF HEAVIER SNOW COVERED PORTIONS OF CHESTER AND NEW CASTLE
COUNTIES.  THE SNOW AREA WAS GENERALLY MOVING NORTHEAST AT 35 MPH.
THIS BAND WILL AFFECT THE REST OF THE PHILADELPHIA METROPOLITAN AREA
AS WELL PARTS OF WEST CENTRAL NEW JERSEY BETWEEN NOW
AND 430 PM.

THE SNOW WILL DROP VISIBILITIES TO LESS THAN ONE MILE AND COULD
PUT DOWN AN ADDITIONAL HALF INCH TO INCH OF SNOW. ROADWAYS THAT
ARE WET COULD BECOME SNOW COVERED, ESPECIALLY LESS TRAVELED ONES.

IF DRIVING, PLEASE BE ALERT FOR CHANGING ROAD CONDITIONS AND POOR
VISIBILITIES.  GIVE YOURSELF PLENTY OF EXTRA BRAKING DISTANCE.

LAT...LON 4011 7595 4026 7568 4044 7554 4042 7548
      4050 7540 4062 7510 4014 7490 3959 7503
      3952 7517 3956 7524 3946 7541 3938 7544
      3946 7555 3959 7555 3947 7558 3937 7550
      3929 7565 3930 7576 3972 7579 3972 7588

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:11 PM ESTSpecial Weather StatementPHIAtlantic, Burlington, Cumberland, Ocean2 hr
Jan 25, 3:45 PM ESTSpecial Weather StatementPHIMercer, Middlesex, Monmouth, Ocean, Somerset90 min

Nearby

Special Weather Statements in Pennsylvania, 2014Special Weather Statements in New Jersey, 2014Special Weather Statements in Delaware, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.